Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

On simavastin, lisinopril, lopressor, hands get stiff, treated with heart catheterization. Help?

Hello, Dr. Grief. My Dad is 82 years old. He is taking Simvastatin, Lisinopril , and Lopressor. He complains of occasional hand stiffness when resting. He states he cannot close his hands when this occurs. He also states his hips are painful; whereas before the hips being painful, his legs were painful. In 1990, (3/4)-of his heart was blocked, treated successfully by heart catheterization. My Dad/Mom live in Central New York state; the winter weather is cold , snowy. What could be causing my Dad s occasional hand stiffness and hip stiffness. Thank you.
Asked On : Wed, 2 Jan 2013
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

Your dad needs to be examined in detail to find out the cause for his intermittent stiffness of hands and hips.

However, some common causes include calcium or sodium deficiency, thyroid problems, mechanical compression of the nerves.

He would need an evaluation by a neurologist, and investigations such as blood tests for calcium, sodium, thyroid and nerve conduction studies.

Winter does aggravate these symptoms.

I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Sat, 16 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor